# SDR 2005FA0001041

- Difficulty date: July 1, 2005
- Submitted: July 26, 2005
- Operation: General aviation
- Aircraft: N25KC
- Make and model: Amtr SKYBOLT
- Aircraft serial: 2
- Engine: Lyc IO540C4B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 3813
- Condition: Broken
- Location: Nr 3 Cylinder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS ENROUTE WHEN PILOT HEAR (PUFF) NOISE AND SAW OIL BEGINNING TO COME FROM ENGINE COMPARTMENT.  HE THROTTLED BACK AND DID A PRECAUTIONARY LANDING AT THE NEAREST AIRPORT.  THROTTLED BACK AND DID A PRECAUTIONARY LANDING.  UPON INSPECTION IT WAS FOUND THAT 4 OF 8, NR 3 CYL BASE NUT STUDS (2 EA PN 3813, 2 EA PN 5015) HAD BROKEN OFF ABOUT EVEN WITH HEIGHT OF CYLINDER BASE FLANGE.  APPROX 90 PERCENT OF REMAINING CYL BASE NUTS ON ENTIRE ENG WERE FINGER LOOSE.  CASE AND CYLINDER WERE NDT AND NO CRACKS WERE FOUND.  NEW STUDS AND NUTS WERE INSTALLED AT FAILED LOCATION, ALL CYL BASE NUTS WERE TORQUED IAW MM.  SUSPECT CYL BASE NUTS WERE NOT PROPERLY TORQUED OR PROPER TORQUING SEQUENCE WAS NOT UTILIZED AT OVERHAUL. (K)
